Three Ohio toddlers suffer opioid overdoses in one week

Three Ohio toddlers have suffered opiate overdoses in the last week, adding more tragedy to the state’s growing opioid epidemic.

An Akron 1-year-old overdosed on pills and was revived at a nearby hospital on Tuesday, according to the Akron Beacon-Journal. He was given Naloxene and lived. Another Akron-area toddler wasn’t as lucky. Tymaine Thompson, 18 months old, died Sunday after overdosing on a combination of heroin, fentanyl and another unknown opioid.

A 1 year old in Adams County overdosed Wednesday, accoring to WTOL-TV in Toledo. He was given Narcan at the scene and taken to the hospital by helicopter. 

The Beacon-Journal reported Summit County Children Services has handled five cases of children under three years old overdosing. 

Toddlers are at risk because they are crawling and exploring, often finding and ingesting drugs left out by addicted parents. In other cases the children were believed to have mistaken pills for candy. 

Thank you for reading the Dayton Daily News and for supporting local journalism. Subscribers: log in for access to your daily ePaper and premium newsletters.

Thank you for supporting in-depth local journalism with your subscription to the Dayton Daily News. Get more news when you want it with email newsletters just for subscribers. Sign up here.

X